Codimension-two border collision bifurcation in a two-class growth model with optimal saving and switch in behavior

Iryna Sushko, Pasquale Commendatore, Ingrid Kubin

Publication: Scientific journalJournal articlepeer-review

1 Downloads (Pure)


We consider a two-class growth model with optimal saving and switch in behavior. The dynamics of this model is described by a two-dimensional (2D) discontinuous map. We obtain stability conditions of the border and interior fixed points (known as Solow and Pasinetti equilibria, respectively) and investigate bifurcation structures observed in the parameter space of this map, associated with its attracting cycles and chaotic attractors. In particular, we show that on the
x-axis, which is invariant, the map is reduced to a 1D piecewise increasing discontinuous map, and prove the existence of a corresponding period adding bifurcation structure issuing from a codimension-two border collision bifurcation point. Then, we describe how this structure evolves when the related attracting cycles on the x-axis lose their transverse stability via a transcritical bifurcation and the corresponding interior cycles appear. In particular, we show that the observed bifurcation structure, being associated with the 2D discontinuous map, is characterized by multistability, that is impossible in the case of a standard period adding bifurcation structure.
Original languageEnglish
Pages (from-to)1071 - 1095
JournalNonlinear Dynamics
Issue number2
Publication statusPublished - 2020

Cite this